Friday, November 30, 2007
"Senioritis" sounds like a disease that an old bag like me would have. It is not. It is something that happens in the senior year of high school. It usually strikes 17-18 year olds. The symptoms are excessive yawning (from staying up to late), lethargy, and a general disinterest in anything but video games. Preston has this disease and he is in a downward slump. His grades have suffered. He only needs two of his classes to graduate, but it seems like he is not the least bit interested in his grade point average. He says that he wants to go to college, but he does not see that his GPA is important to his entrance. He will most likely go to the local community college - I hope he can get in. All I can do is to keep talking to him and telling him how important his grades are. I guess the only thing that will cure this is time! Keep your fingers crossed for him and lets hope June gets here quick!
Thursday, November 15, 2007
I take several prescribed medications for hypertension, heart disease, lupus & diabetes. I have been feeling good lately and I am happy for modern medicine. My father died at my age before the discovery of the angioplasty. In 2001, doctors saved my life by placing a stent in my heart. I feel very happy and lucky for everyday that I wake up alive! I used to take "Vioxx" for for the aches & pains of lupus until it was pulled from the market after being deemed dangerous. It was a wonderful drug that worked for me, and then it was discovered to cause heart attacks in some people. Now I am faced with another decision."Avandia" is a drug that I take for diabetes control and now it also has been found to cause heart attack in some people. Although I only take 2 mg a day of this drug, I wonder if I should change to something else. It is difficult to change to another drug because it makes you feel crappy for a while. I have taken other drugs for this condition, but some of them made me feel sick. Avandia seems to work very good for me. Now I need to decide if it is worth the risk. It is sort of a no-win situation. If I can lose about 30 pounds I might be able to get off the medication completely. That sounds like the best solution, however, one of the side effects of Avandia is INCREASED HUNGER!